Hello Dr Gus, I'd like your thoughts on this.
Tolly is 11 + years old, and has a seizure disorder, which started when he was one month shy of 3 years old. He takes phenobarbital to control the seizures, and has for over 8 years. In January 2010 his ALT shot through the roof, very scary. A reduction in his phenobarbital dose (from 18.25 mg a day to 15 mg a day) and Denosyl daily was started.
Six months after this his ALT has gone back to normal range, and with testing every 3 months has remained there. ()
However for the past three years his CPK enzymes have been elevated above normal range, usually in the 800s. My vet explained that this usually indicates heart trouble or neuro-muscular issues, or some trauma such as being hit by a car, none of which is applicable to Tolly.
We also wondered if the phenobarbital somehow had any bearing on this. his Phenobarbital levels are checked annually and are in normal range.
She is going to talk to the techs at the lab they use, but I wondered if you had ever encountered this or had any thoughts on it.
Thanks for reading, I tried to keep it short but I am not very good at keeping it short.